Alert archive / Wisconsin / Small Craft Advisories in 2023
Small Craft Advisory 71, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Aug 28, 2023, 2:40 PM CDT. It took effect at Aug 29, 2023, 4:00 PM CDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2023, 2:40 PM CDT (19:40 UTC)
- In effect from
- Aug 29, 2023, 4:00 PM CDT
- Expired
- Aug 30, 2023, 10:00 PM CDT
- In force
- 30 hr
- Issued by
- NWS Milwaukee, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 28, 10:27 AM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Aug 28, 10:27 AM CDT, 4 hours 13 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1027 AM CDT Mon Aug 28 2023 .UPDATE... (Issued 1030 AM CDT Mon Aug 28 2023) A few pockets of clouds with even a few showers are in central Wisconsin moving southeast. These showers are not likely reaching the ground given dry low levels. Otherwise through this morning clouds should gradually dissipate as drier air impacts these clouds leaving mostly clear conditions this afternoon. However, late tonight into Tuesday we will start to see the front push through which will bring chances for precipitation and maybe even some thunder to parts of southern Wisconsin. The northeast parts of the CWA will feature the best chances (25-40%) while areas west and south will see much lower chances (5-15%) as a result of dry air really impacting moisture in the low levels further south. There will still be plenty of dry air concerns to the northeast as well but models at least hint at a little bit better moisture. Tonight into Tuesday morning will be largely cloudy for much of the eastern CWA but further west may see a bit more in the way of clearing as the front clears through the region. Models indicate at least some lake induced clouds behind the front as winds turn northeasterly and perhaps even a chance for some frictional/ directional convergence near the lake bringing an isolated shower or two (~15%). Otherwise it will remain dry the rest of the day Tuesday. Kuroski && .SHORT TERM... (Issued 403 AM CDT Mon Aug 28 2023) Today through Tuesday: Quiet conditions with light southerly winds and some diurnal cumulus are expected across southern WI today. High temperatures around 80 are expected given WAA associated with the southerly winds and heating this afternoon. Attention then turns to a cold front associated with low pressure currently over northern MN. The low is expected to move across northern WI this evening and overnight into Tuesday, with the cold front moving across our area between 10pm and 10am. Mainly showers are expected along this front given low level frontal forcing, upward vertical motion associated with the mid-level shortwave trough, and a lack of daytime heating. However, despite the lack of heating, a few hundred J/kg of elevated CAPE and around 30kt of 0- 6km bulk shear are expected along the front, so can't rule out thunder in any of the showers that develop. CAMs are suggesting some low level convergence is possible along the lakeshore Tuesday afternoon after the front passes, so have left mentions of showers and storms. There has been a trend in the GFS and Euro to keep the majority of of precipitation across northeastern WI closer to the low and better upper level forcing, keeping much of southern WI dry as the front moves through. This trend is something to monitor but given the NAM and CAMs still suggest development across our area as well as the reasons above, have left chances for at least showers across much of the area while favoring higher chances across locations in our northeastern CWA. After the front passes on Tuesday, winds will become northerly and a bit breezy with partly cloudy skies. Highs on Tuesday are expected to be in the mid to upper 70s. Falkinham && .LONG TERM... (Issued 403 AM CDT Mon Aug 28 2023) Tuesday night through Sunday: High pressure will move in on the heels of the departing trough Tuesday night into Wednesday. Some clouds may linger along the Lake Michigan shoreline as an 850mb thermal trough makes a southeast swipe over Lake Michigan and promotes favorable delta-T's for low clouds. Skies should gradually clear going into the afternoon, and a nice day should take hold, as northeast winds off of the lake moderate temperatures and keep daytime dew points comfortable. Wednesday night may feel fall-like as clear skies, subsidence, and dry air will allow temperatures to reach the upper 40s. Thursday should feature more clear skies as the high pressure continues to exert its influence as it shifts east. Winds will come around to southerly and heights should rise, promoting warmer daytime highs in the mid to upper 70s. Going into the end of next week, a large ridge is expected to build over the center of the United States, promoting heat again for much of the midwest. Winds will become southwesterly on Friday and temperatures should rise into the low to mid 80s, before the blast furnace kicks in next weekend and temperatures rise into the low 90s for Saturday, Sunday, and Monday. Continuing southwest to west winds will keep potential lake breezes pinned to the Lake Michigan shoreline. As it stands right now, dew points will be in the 60s amid modest breezes, limiting heat index concerns. Currently, models do not suggest any meaningful rain chances in the extended period, and drought will persist. CMiller && .AVIATION... (Issued 1030 AM CDT Mon Aug 28 2023) Largely quiet on the aviation side of things. TAFs will remain VFR through the period with any clouds today being VFR. Clearing skies later today prior to a front coming through later tonight into Tuesday. We may see a few showers and isolated rumbles of thunder but they will largely be restricted further north (25-40%) with limited chances further south (~10%). There is also chances for some MVFR CIGS in east-central WI but chances remain around 50%. Otherwise expect light south to southeast winds to turn more breezy to the north to northeast behind the front through the day Tuesday. Kuroski && .MARINE... (Issued 403 AM CDT Mon Aug 28 2023) Light southerly winds are expected today ahead of low pressure that will move across northern WI tonight. A cold front associated with the low will move southeast across Lake Michigan tonight, bringing shower and storm chances over the lake as it does. Winds will then become northerly and breezy on Tuesday with building waves across much of the lake, reaching 7 to 8 feet across central parts of the lake. Winds will decrease Tuesday night into Wednesday with waves subsiding as they do. Falkinham && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 28, 4:14 AM CDT, 10 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 414 AM CDT Mon Aug 28 2023 WIZ046-047-051-052-056>060-062>072-290915- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 414 AM CDT Mon Aug 28 2023 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight Small chance for thunderstorms tonight through Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-290915- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 414 AM CDT Mon Aug 28 2023 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight Small chance for thunderstorms tonight through Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Small craft conditions are possible Tuesday and Wednesday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-290915- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 414 AM CDT Mon Aug 28 2023 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight Chance of thunderstorms tonight into Tuesday. Highest chances across northern Lake Michigan. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Gusty winds around 25 knots and waves 7 to 8 feet are expected across Lake Michigan Tuesday afternoon into Wednesday morning. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 2:38 PM CDT | Beach Hazards Statement | MKX | Kenosha, Milwaukee, Ozaukee, Racine, Sheboygan | 55 hr |
Nearby
Small Craft Advisories in Wisconsin, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.